Alert archive / Virginia / Flash Flood Warnings in 2025

Flash Flood Warning 35, NWS Blacksburg, VA

July 6, 2025Halifax County, Virginia

NWS Blacksburg, VA issued this flash flood warning at Jul 6, 2025, 11:58 PM EDT for Halifax County, Virginia. It was in force for 8 hr. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 6, 2025, 11:58 PM EDT (03:58 UTC)
Expired
Jul 7, 2025, 8:02 AM EDT
In force
8 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

County Halifax County, VA

The radar

The Raleigh/Durham radar (KRAX), 111 km from the middle of the area, began a volume at 03:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 1:30 AM EDTFLASH FLOOD5 Wsw Turbeville, VAAmends previous flash flood report from 5 WSW Turbeville. Philpott Road was flooded and impassible as Winns Creek was observed flowing out of its banks across the roadway. A portion of the eastbound lane sustained damage from the flooding.
Jul 7, 1:30 AM EDTFLASH FLOOD5 Wsw Turbeville, VAPhilpott Road was flooded and impassible as Winns Creek was observed flowing out of its banks across the roadway.
Jul 7, 2:00 AM EDTFLASH FLOOD2 E Alton, VATraynham Grove Road was observed flooded and impassible as Coleman Creek rose out of its banks across the Road.
Jul 7, 2:00 AM EDTFLASH FLOOD3 E Alton, VABethel Hill Road was reported flooded and impassible as Hyco Creek rose out of its banks across the roadway.
Jul 7, 2:00 AM EDTFLASH FLOOD3 Ne Turbeville, VACedar Grove Road was flooded and impassible as Lawsons Creek rose out of its banks.
Jul 7, 2:00 AM EDTFLASH FLOOD3 Ssw Cluster Springs, VAParadise Road was reported flooded and impassible as Coleman Creek was observed out of its banks and flowing across the roadway.
Jul 7, 3:00 AM EDTFLASH FLOODSouth Boston, VASummit Drive was reported flooded and impassible as Poplar Creek rose out of its banks.
Jul 7, 8:00 AM EDTRAIN 7.033 E Turbeville, VA24-hour total ending 8 AM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this flash flood warning; the first came 92 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 4.0 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2025-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2025-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
1085 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

440 
WGUS51 KRNK 070358
FFWRNK
VAC083-071215-
/O.NEW.KRNK.FF.W.0035.250707T0358Z-250707T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Blacksburg VA
1158 PM EDT Sun Jul 6 2025

The National Weather Service in Blacksburg has issued a

* Flash Flood Warning for...
  Southern Halifax County in south central Virginia...

* Until 815 AM EDT Monday.

* At 1158 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1.5 and 3 inches of 
  rain have fallen. The expected rainfall rate is 1.5 to 3.5 inches 
  in 1 hour. Additional rainfall amounts of 2.5 to 5 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  South Boston...                    Virgilina...
  Turbeville...                      Ingram...
  Milton...                          Cluster Springs...
  Alton...

This includes the following streams and drainages...
  Bales Spring Branch, Aarons Creek, Barker Creek, Birch Creek, Big 
  Toby Creek, Banister River, Ballous Creek and Big Bluewing Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Be aware of your surroundings and do not drive on flooded roads.

Stay away or be swept away. River banks and culverts can become 
unstable and unsafe.

Flooding is occurring or is imminent. It is important to know where 
you are relative to streams, rivers, or creeks which can become 
killers in heavy rains. Campers and hikers should avoid streams or 
creeks.

When it is safe to do so, please send your reports of flooding, 
including mudslides or flooded roads, to the National Weather 
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports 
and pictures can also be shared on the National Weather Service 
Blacksburg Facebook page and on X.

&&

LAT...LON 3669 7868 3668 7870 3666 7870 3664 7871
      3658 7872 3657 7873 3655 7874 3654 7874
      3654 7922 3676 7917 3670 7865 3669 7865

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1.5-3.5 INCHES IN 1 HOUR

$$

EB
4 follow-up statements
852 
WGUS71 KRNK 070603
FFSRNK

Flash Flood Statement
National Weather Service Blacksburg VA
203 AM EDT Mon Jul 7 2025

VAC083-071215-
/O.CON.KRNK.FF.W.0035.000000T0000Z-250707T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Halifax VA-
203 AM EDT Mon Jul 7 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 AM EDT THIS 
MORNING FOR SOUTHERN HALIFAX COUNTY...

At 203 AM EDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 1.5 and 6 inches of rain have 
fallen. The expected rainfall rate is 1.5 to 3.5 inches in 1 hour. 
Additional rainfall amounts of 1 to 3 inches are possible in the 
warned area. Flash flooding is ongoing or expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  South Boston...                    Virgilina...
Turbeville...                      Ingram...
Milton...                          Cluster Springs...
Alton...

This includes the following streams and drainages...
  Bales Spring Branch, Birch Creek, Big Toby Creek, Aarons Creek, 
  Big Bluewing Creek, Ballous Creek, Barker Creek and Banister River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Be aware of your surroundings and do not drive on flooded roads.

Stay away or be swept away. River banks and culverts can become 
unstable and unsafe.

Flooding is occurring or is imminent. It is important to know where 
you are relative to streams, rivers, or creeks which can become 
killers in heavy rains. Campers and hikers should avoid streams or 
creeks.

When it is safe to do so, please send your reports of flooding, 
including mudslides or flooded roads, to the National Weather 
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports 
and pictures can also be shared on the National Weather Service 
Blacksburg Facebook page and on X.

&&

LAT...LON 3669 7868 3668 7870 3666 7870 3664 7871
      3658 7872 3657 7873 3655 7874 3654 7874
      3654 7922 3676 7917 3670 7865 3669 7865

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1.5-3.5 INCHES IN 1 HOUR

$$

SH
567 
WGUS71 KRNK 070608
FFSRNK

Flash Flood Statement
National Weather Service Blacksburg VA
208 AM EDT Mon Jul 7 2025

VAC083-071215-
/O.CON.KRNK.FF.W.0035.000000T0000Z-250707T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Halifax VA-
208 AM EDT Mon Jul 7 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 AM EDT THIS 
MORNING FOR SOUTHERN HALIFAX COUNTY...

At 208 AM EDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 1.5 and 6 inches of rain have 
fallen. The expected rainfall rate is 1.5 to 3.5 inches in 1 hour. 
Additional rainfall amounts of 1 to 3 inches are possible in the 
warned area. Flash flooding is ongoing or expected to begin shortly.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  South Boston...                    Virgilina...
Turbeville...                      Ingram...
Milton...                          Cluster Springs...
Alton...

This includes the following streams and drainages...
  Bales Spring Branch, Birch Creek, Big Toby Creek, Aarons Creek, 
  Big Bluewing Creek, Ballous Creek, Barker Creek and Banister River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Be aware of your surroundings and do not drive on flooded roads.

Stay away or be swept away. River banks and culverts can become 
unstable and unsafe.

Flooding is occurring or is imminent. It is important to know where 
you are relative to streams, rivers, or creeks which can become 
killers in heavy rains. Campers and hikers should avoid streams or 
creeks.

When it is safe to do so, please send your reports of flooding, 
including mudslides or flooded roads, to the National Weather 
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports 
and pictures can also be shared on the National Weather Service 
Blacksburg Facebook page and on X.

&&

LAT...LON 3669 7868 3668 7870 3666 7870 3664 7871
      3658 7872 3657 7873 3655 7874 3654 7874
      3654 7922 3676 7917 3670 7865 3669 7865

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...1.5-3.5 INCHES IN 1 HOUR

$$

SH
288 
WGUS71 KRNK 071028
FFSRNK

Flash Flood Statement
National Weather Service Blacksburg VA
628 AM EDT Mon Jul 7 2025

VAC083-071215-
/O.CON.KRNK.FF.W.0035.000000T0000Z-250707T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Halifax VA-
628 AM EDT Mon Jul 7 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 AM EDT THIS 
MORNING FOR SOUTHERN HALIFAX COUNTY...

At 628 AM EDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 3 and 6 inches of rain have 
fallen. Although the heavy rain has ended, additional rainfall 
amounts up to 0.5 inches are possible in the warned area. Flash 
flooding is ongoing or expected to begin shortly.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  South Boston...                    Virgilina...
Turbeville...                      Ingram...
Milton...                          Cluster Springs...
Alton...

This includes the following streams and drainages...
  Bales Spring Branch, Birch Creek, Big Toby Creek, Aarons Creek, 
  Big Bluewing Creek, Ballous Creek, Barker Creek and Banister River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Stay away or be swept away. River banks and culverts can become 
unstable and unsafe.

When it is safe to do so, please send your reports of flooding, 
including mudslides or flooded roads, to the National Weather 
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports 
and pictures can also be shared on the National Weather Service 
Blacksburg Facebook page and on X.

&&

LAT...LON 3669 7868 3668 7870 3666 7870 3664 7871
      3658 7872 3657 7873 3655 7874 3654 7874
      3654 7922 3676 7917 3670 7865 3669 7865

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

SH
601 
WGUS71 KRNK 071202
FFSRNK

Flash Flood Statement
National Weather Service Blacksburg VA
802 AM EDT Mon Jul 7 2025

VAC083-071212-
/O.CAN.KRNK.FF.W.0035.000000T0000Z-250707T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Halifax VA-
802 AM EDT Mon Jul 7 2025

...FLASH FLOOD WARNING FOR SOUTHERN HALIFAX COUNTY HAS BEEN REPLACED 
WITH A FLOOD WARNING...

&&

LAT...LON 3669 7868 3668 7870 3666 7870 3664 7871
      3658 7872 3657 7873 3655 7874 3654 7874
      3654 7922 3676 7917 3670 7865 3669 7865

$$

16

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 7:52 PM EDT, 4 hours 6 minutes earlier.

Area forecast discussion, Jul 6, 7:52 PM EDT, 4 hours 6 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
752 PM EDT Sun Jul 6 2025

.SYNOPSIS...
Remnants of Chantal will move north out of North Carolina this
evening and into Virginia tonight, then east of the area on
Monday. Rain, heavy at times, will fall mainly east of the
mountains. A daily chance of rain and thunderstorms is expected
beginning Monday, continuing through the weekend.

&&

.NEAR TERM /THROUGH MONDAY/...
As of 745 PM EDT Sunday...

The biggest change was increasing PoPs across south central
Virginia and north central North Carolina for the next 6-12
hours. The center of Chantal looks to continue on a
north/northeast line towards the South Boston area in Halifax
county through the remainder of the evening. It will then
continue on a northeast line towards Richmond through the
overnight hours. The center of Chantal has had a history of
producing 5-9 inches of rainfall today, and while its intensity
is expected to continue to diminish, totals in the 4-6 inch
range can't be ruled out near the immediate center of Chantal as
it makes is slow trek north and east during the overnight
hours. Urban areas, low lying areas, and poor drainage areas
will likely see flooding during the overnight hours and should
be avoided. River flooding is currently not expected at this
time; however, rises on the Dan river at South Boston will be
possible if this rainfall falls upstream of the gauge.

Previous Discussion:

Key Messages:

1) Remnants of Chantal move through the area this afternoon
through tonight.

2) Potentially heavy rain across portions of the Piedmont of
Virginia/North Carolina.

Chantal is now a tropical depression, currently centered over
central North Carolina. Chantal will continue to weaken as it
slowly lifts north through tonight. Forward speed will begin to
increase once it begins to move across Virginia and should be
east of the area by sunrise on Monday.

Will see increasing rainfall later this afternoon as the center
moves closer and appears to track from Caswell County north
through Halifax and Charlotte Counties. The heaviest rainfall
zone will be rather compact and will be closely associated with
the low pressure center of the remnants. HREF rainfall
probabilities seem to be pinpointing Caswell County in North
Carolina and north into Southside Virginia for the heaviest
rain between 8PM and midnight. Precipitable Water values also
continue to increase and are expected to exceed 2" which will
result in the increased potential of very efficient tropical
downpours capable of localized flooding issues overnight. Will
expand the current Flood Watch north to include a few more
counties in Virginia to account for the increasing flood
potential.

Outside of heavy rainfall, a low tornado threat exists across
Southside Virginia and north Central North Carolina as a few
feeder bands rotate through within a modestly unstable and
sheared environment.

Remnants of Chantal will finally lift northeast out of the area
on Monday with gradual clearing expected. Winds shift westerly
behind the system and downsloping subsidence will result in
temperatures in the 90s from Roanoke and east. A few
afternoon/evening thunderstorms are possible, but westerly flow
may prevent any widespread storm development.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
As of 130 PM EDT Sunday...

Key Messages:

1) Multiple rounds of showers and thunderstorms after Tropical
Depression Chantal's passage.

2) Marginal Risk for damaging wind gusts and excessive rainfall on
Tuesday.

An active weather week is ahead regardless of the impacts of
Tropical Depression Chantal. By Tuesday morning, Chantal will
be well outside of the area. There may be a very brief calm
period before a long frontal system arrives in the area to bring
daily chances of showers and thunderstorms. The frontal system
still looks to stall and meander about the Mid-Atlantic. Even
so, the moist and hot conditions this week will be enough to
support pulse storms similar to what was experienced in late
June. Dew points are expected to be between the mid-60s and
mid-70s and high temperatures are likely to be from the lower
80s up to the lower 90s. The heat index may reach up to 100
degrees for counties east of the Blue Ridge.

Two upper level ridges are to form over the southwestern CONUS and
the Deep South. The southwestern CONUS ridge is forecast to be
stronger and robust while its sister counterpart is expected to
weaken as the week progresses. An upper level trough develops in
between these ridges over the Great Plains and begins to stretch a
little south as the Deep South ridge degrades. As a result, the Mid-
Atlantic will find itself under the downstream portion of this
trough. The overall upper level pattern supports the transportation
of multiple shortwaves into the region to assist in thunderstorm
development. While effective bulk shear struggles to get above 25
kts, the atmosphere will be unstable enough to support severe wind
gusts on Tuesday for most of the region. The Storm Prediction Center
has issued a Marginal Risk for Tuesday due to this hazard potential.

With the multiple opportunities of showers and thunderstorms, there
is a concern for localized flooding. Because of how isolated this
hazard could be, it is difficult to narrow down where the most rain
can be expected later this week. The Weather Prediction Center has
issued a Marginal Risk of Excessive Rainfall for areas (generally)
north of I-81 for Tuesday, but this will be closely monitored for
any future changes.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
As of 130 PM EDT Sunday...

Key Message:

1) Weather pattern of daily showers and thunderstorms continues.

Active weather continues for the rest of the week into early next
week with daily showers and thunderstorms. A frontal system just to
our north is expected to continue to stall and subtlety move
around. A boundary line left by Tropical Depression Chantal may
assist in the initiation of storms regardless of where the front
ends up moving. Dew points in the mid-60s to mid-70s and warm
temperatures (highs between the mid-70s to mid-80s) will still
provide an unstable atmosphere for afternoon showers and
thunderstorms each day. Meanwhile, an upper level ridge over the
southwestern United States will continue to maintain its
strength while a weaker ridge over the Deep South is forecast to
degrade and move into the Gulf. A trough over the eastern CONUS
will provide the weather pattern to pass multiple shortwaves
through the Mid-Atlantic from the Great Plains and support
thunderstorm development. While severe potential currently looks
low and uncertain, PWAT values between 1.5-2.0 inches raise the
concern for flooding. However, since many of these storms may
be pulse based, the flood threat is too localized and adds
additional challenges to the forecast.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
As of 700 PM EDT Sunday...

Widespread MVFR to IFR CIGs are spreading north into the area
this evening due to tropical depression Chantal. These
restrictions are expected to worsen to IFR levels for DAN and
LYH during the overnight hours, with LWB also likely going down
to LIFR restrictions due to reduced VSBYs and CIGs. Winds out of
the northeast tonight will slowly transition to out of the
west/northwest by Monday afternoon as the center of Chantal
continues its north and east trek. As remnants from Chantal
finally lift north of the region, conditions should improve to
VFR levels by the early to mid morning hours from west to east,
with all terminals improving to VFR levels by at least 15 UTC.
VFR conditions will remain through the end of the TAF period for
all terminals with only isolated chances for thunderstorms in
the afternoon. Current probabilities are not high enough to
include in TAF lines at this time.

.EXTENDED AVIATION OUTLOOK...

The forecast area then transitions back into a typical
summertime weather pattern with daily chance of showers/storms
during the peak heating hours each day starting Tuesday.
Morning fog will also be possible each day, especially at LWB
and BCB.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flood Watch through Monday morning for VAZ043>046-058-059.
NC...Flood Watch through Monday morning for NCZ004>006.
WV...None.

&&

SYNOPSIS...BMG
NEAR TERM...BMG/EB
SHORT TERM...CG
LONG TERM...CG
AVIATION...BMG/EB
Hazardous weather outlook, Jul 6, 2:14 PM EDT, 9 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
214 PM EDT Sun Jul 6 2025

NCZ001>003-018>020-VAZ007-009>020-022>024-032>035-047-WVZ042>044-507-
508-071815-
Ashe-Alleghany NC-Surry-Watauga-Wilkes-Yadkin-Tazewell-Smyth-Bland-
Giles-Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-
Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Patrick-Franklin-
Bedford-Amherst-Buckingham-Mercer-Summers-Monroe-Eastern Greenbrier-
Western Greenbrier-
214 PM EDT Sun Jul 6 2025

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia, west central Virginia and southeast West
Virginia.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ004>006-VAZ043>046-058-059-071815-
Stokes-Rockingham-Caswell-Henry-Pittsylvania-Campbell-Appomattox-
Halifax-Charlotte-
214 PM EDT Sun Jul 6 2025

...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING...

This Hazardous Weather Outlook is for north central North Carolina,
central Virginia and south central Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jul 6, 9:08 PM EDT, 2 hours 50 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
908 PM EDT Sun Jul 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     Flash Flood      3 SSE Jericho           36.25N 79.35W
07/06/2025                   Caswell            NC   Public

            Report on social media that Vinson Road is
            flooded out.

&&

JCB
Local storm report, Jul 6, 9:11 PM EDT, 2 hours 47 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
911 PM EDT Sun Jul 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     Flash Flood      3 WSW Jericho           36.27N 79.42W
07/06/2025                   Caswell            NC   Public

            Report on social media that Milesville Road
            is flooded.

&&

JCB
Local storm report, Jul 6, 9:54 PM EDT, 2 hours 4 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
954 PM EDT Sun Jul 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     Flash Flood      4 NNE Prospect Hill     36.31N 79.18W
07/06/2025                   Caswell            NC   Public

            Report on social media that Ridgeville Road
            is flooded.

&&

JCB
Special weather statement, Jul 6, 9:57 PM EDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service BLACKSBURG VA
957 PM EDT Sun Jul 6 2025

NCZ006-070245-
Caswell NC-
957 PM EDT Sun Jul 6 2025

...A STRONG THUNDERSTORM WILL IMPACT
SOUTHEASTERN CASWELL COUNTY THROUGH 1045 PM EDT...

At 957 PM EDT, Doppler radar was tracking a strong thunderstorm over
Prospect Hill, moving southwest at 15 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Prospect Hill...
and Baynes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3625 7937 3626 7936 3637 7916 3636 7915
      3624 7916
TIME...MOT...LOC 0157Z 063DEG 11KT 3628 7922

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

EB
Local storm report, Jul 6, 10:43 PM EDT, 1 hour 15 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
1043 PM EDT Sun Jul 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 PM     Flash Flood      2 E Hightowers          36.33N 79.21W
07/06/2025                   Caswell            NC   Public

            REPORTED ROADWAY WASHED OUT ON JOHN OAKLEY
            RD AT THE BRIDGE IN CASWELL COUNTY NORTH
            CAROLINA.

&&

EB
Local storm report, Jul 6, 10:46 PM EDT, 1 hour 12 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
1046 PM EDT Sun Jul 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1024 PM     Flash Flood      2 W Leasburg            36.40N 79.21W
07/06/2025                   Caswell            NC   Public

            Highway 158 East Bridge near Leasburg was
            reported to have two to three feet of water
            over the roadway and has become impassable.

&&

EB

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 11:11 PM EDTAreal Flood AdvisoryRNKHalifax47 min
Jul 7, 12:15 AM EDTAreal Flood AdvisoryRNKPittsylvania, City of Danville6 hr
Jul 7, 8:02 AM EDTAreal Flood WarningRNKHalifax7 hr
Jul 7, 9:52 AM EDTRiver Flood WarningRNKHalifax8 hr
Jul 7, 4:19 PM EDTSpecial Weather StatementRNKBuckingham41 min
Jul 7, 5:24 PM EDTSpecial Weather StatementRNKAmherst36 min
Jul 7, 7:18 PM EDTSpecial Weather StatementRNKCity of Roanoke, City of Salem42 min
Jul 7, 7:48 PM EDTSpecial Weather StatementRNKBotetourt27 min

Nearby

Flash Flood Warnings in Virginia, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.